Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 14, 2016, 4:02 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 4:02 AM EDT (08:02 UTC)
- Expired
- Jul 14, 2016, 3:28 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
520 WHUS73 KIWX 140802 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EDT THU JUL 14 2016 LMZ043-046-141615- /O.NEW.KIWX.SC.Y.0040.160714T0802Z-160714T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST TO WEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
668 WHUS73 KIWX 141458 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EDT THU JUL 14 2016 LMZ043-046-142000- /O.CON.KIWX.SC.Y.0040.000000T0000Z-160714T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST TO WEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
969 WHUS73 KIWX 141928 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EDT THU JUL 14 2016 LMZ043-046-142030- /O.CAN.KIWX.SC.Y.0040.000000T0000Z-160714T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 328 PM EDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 1:42 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 1:42 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 142 AM EDT THU JUL 14 2016 .SYNOPSIS... Issued at 739 PM EDT Wed Jul 13 2016 Showers and thunderstorms will continue across the area this evening. Some of these storms could be severe, with damaging winds and heavy rainfall. A cold front will move through the area Thursday, continuing the chance of storms. High pressure will move across the area Friday and Saturday providing fair weather with temperatures a bit below normal. As the high moves east Sunday, warmer and more humid air along with a chance of thunderstorms will return to the area and continue into early next week. && .SHORT TERM...(This Afternoon through Thursday) Issued at 300 PM EDT Wed Jul 13 2016 Weak MCV remnants into nw IN as of 18z is expected to spark isolated to scattered convection into areas mainly along/east of US 31 late this afternoon. Moderate boundary layer destabilization given slight cooling aloft over a warm/moist near sfc layer more than adequate for development, but rather paltry warm sector wind field and weak forcing (capping concerns) does bring coverage/probability into question...hence the 30-50 percent type PoPs. The main threats for the remainder of the afternoon will be lightning and isolated wind gusts > 50 mph. Another/stronger convectively aided shortwave over IA/northern MO will continue to progress east and provide the next opportunity for more widespread convection this evening into the early overnight (01- 06z). Stronger wind fields and forcing on leading edge of synoptic scale height falls should allow upscale growth of MCS over eastern IA/MO into IL early this evening. What happens east from here remains of low confidence given outrun from slightly better upper support (shear/buoyancy balance offset) and potential for stronger bowing segment to focus more along leftover instability gradient/outflow through central IL/IN. This gradient/outflow will be the key as it attempts to mix north late this afternoon/evening possibly bringing the severe threat north into our area (best chances south of the US 30 corridor in Indiana). Any bowing segment would present a wind damage threat and potentially a brief spinup tornado. Stay tuned for updates this evening. Mainly dry conditions are then expected in wake of composite outflow later tonight/Thursday morning. The main cold front will translate southeast through the local area Thursday afternoon as mid-level trough works east through the Great Lakes region. Will finally have the deep background flow/shear necessary for better organization tomorrow...yet weak frontal convergence/deep layer ascent and southward exit of deeper moisture tied to tonight's composite outflow/pre-frontal trough should limit the severe threat/coverage...although low chances warranted mainly along/southeast of US-24. Temperatures will likely overachieve somewhat tomorrow given deep mixing and lowering dewpoints under a mostly/partly sunny sky. && .LONG TERM...(Thursday Night through Wednesday) Issued at 300 PM EDT Wed Jul 13 2016 Friday into Saturday will be characterized by much cooler/less humid conditions as fresh canadian airmass builds in post-frontal. Passage of a weak secondary trough on Friday is allowing some model guidance print out some light QPF. Opted to retain silent 10 PoP given dry airmass and weak forcing along this secondary feature. Sfc high pressure then builds in Friday night through Saturday night as subsidence/height rises in flat flow. An upper level ridge (595-600 dm at 500 mb) and associated dome of extreme heat will build/expand across the central US later Sunday through next week. Theta-e ridge/frontal boundary on the northeast fringe of this feature will likely be positioned in the vicinity late Sunday through the middle of next resulting in chances for showers/storms in ring of fire type pattern. Heat/humidity levels will also gradually increase, especially by late next week/weekend (just beyond this forecast period) as upper ridge becomes better established into the Ohio Valley and western Great Lakes. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 142 AM EDT Thu Jul 14 2016 Showers currently exiting the area and main focus is on stratus potential during the early morning. Boundary layer cooling amid residual low level moisture has already led to stratus development across northern IL and IN. Some drier air will eventually work into the area around 09-12Z and could cause some improvement but latest RAP soundings maintain at least fuel alternate through roughly 12Z. Given upstream obs...suspect stratus will persist to some degree until diurnal mixing commences later this morning. After that...VFR conditions will persist through the end of the period. Slight chance for a shower/storm at KFWA during the afternoon but confidence in coverage is too low to include in the TAF at this point. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...NG SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 13, 11:42 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1142 PM EDT WED JUL 13 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150345- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 1142 PM EDT WED JUL 13 2016 /1042 PM CDT WED JUL 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED STRONG STORMS ARE POSSIBLE OVER NORTHWEST OHIO THURSDAY AFTERNOON. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-150345- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1142 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 13, 10:08 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST 1 NW BENTON HEIGHTS 42.13N 86.43W
07/13/2016 M55 MPH BERRIEN MI ASOS
ASOS STATION SOUTHWEST MICHIGAN REGIONAL AP
/BEH/.
0719 PM TSTM WND GST 2 WNW WESTMINSTER 40.71N 84.02W
07/13/2016 M52 MPH ALLEN OH ASOS
ASOS STATION LIMA ALLEN COUNTY AIRPORT
/AOH/.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Jul 13, 10:09 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HEAVY RAIN KALIDA 40.98N 84.20W
07/13/2016 M1.29 INCH PUTNAM OH MESONET
MESONET STATION KALIDA /D3681/.
0942 PM HEAVY RAIN 1 SE JEROME 42.02N 84.46W
07/13/2016 M1.11 INCH HILLSDALE MI MESONET
MESONET STATION JEROME /E0625/.
0959 PM HEAVY RAIN 3 NW ROSELAND 41.75N 86.30W
07/13/2016 M1.00 INCH ST. JOSEPH IN MESONET
MESONET STATION 2 SW BERTRAND /AT711/.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Jul 13, 10:14 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 4 WNW LONG BEACH 41.76N 86.93W
07/13/2016 M48 MPH LMZ046 IN BUOY
MICHIGAN CITY BUOY.
&&
MCDLocal storm report, Jul 13, 10:20 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 2 NW MICHIGAN CITY 41.73N 86.90W
07/13/2016 M45 MPH LMZ046 IN C-MAN STATION
MICHIGAN CITY LIGHTHOUSE.
&&
MCDLocal storm report, Jul 13, 10:32 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HEAVY RAIN KALIDA 40.98N 84.20W
07/13/2016 M1.29 INCH PUTNAM OH MESONET
MESONET STATION KALIDA /D3681/.
0959 PM HEAVY RAIN 3 NW ROSELAND 41.75N 86.30W
07/13/2016 M1.00 INCH ST. JOSEPH IN MESONET
MESONET STATION 2 SW BERTRAND /AT711/.
0949 PM TSTM WND GST 1 NW BENTON HEIGHTS 42.13N 86.43W
07/13/2016 M55 MPH BERRIEN MI ASOS
ASOS STATION SOUTHWEST MICHIGAN REGIONAL AP
/BEH/.
0942 PM HEAVY RAIN 1 SE JEROME 42.02N 84.46W
07/13/2016 M1.11 INCH HILLSDALE MI MESONET
MESONET STATION JEROME /E0625/.
0900 PM TSTM WND GST 4 WNW LONG BEACH 41.76N 86.93W
07/13/2016 M48 MPH LMZ046 IN BUOY
MICHIGAN CITY BUOY.
0854 PM TSTM WND GST 2 NW MICHIGAN CITY 41.73N 86.90W
07/13/2016 M45 MPH LMZ046 IN C-MAN STATION
MICHIGAN CITY LIGHTHOUSE.
0725 PM TSTM WND GST OTTAWA 41.02N 84.04W
07/13/2016 M58 MPH PUTNAM OH TRAINED SPOTTER
SMALL BRANCHES 1-3" IN DIAMETER DOWNED. ALSO
REPORTED DIME SIZED HAIL.
0719 PM TSTM WND GST 2 WNW WESTMINSTER 40.71N 84.02W
07/13/2016 M52 MPH ALLEN OH ASOS
ASOS STATION LIMA ALLEN COUNTY AIRPORT
/AOH/.
0710 PM TSTM WND DMG NAPOLEON 41.39N 84.13W
07/13/2016 HENRY OH PUBLIC
LARGE TREE DOWNED ACROSS TWO
YARDS-APPROXIMATELY 1 FT DIAMETER.
0710 PM TSTM WND DMG 2 WSW LIMA 40.73N 84.14W
07/13/2016 ALLEN OH AMATEUR RADIO
SEVERAL TREES AND TREE LIMBS DOWNED IN LIMA.
ROOF DAMAGE ALSO REPORTED AT WAREHOUSE. A
40'X40' SECTION OF THE ROOF WAS BLOWN
ONTO CABLE STREET.
0705 PM TSTM WND GST OTTAWA 41.02N 84.04W
07/13/2016 M55 MPH PUTNAM OH TRAINED SPOTTER
WITH OUTFLOW AHEAD OF THE STORM.
0655 PM TSTM WND DMG 3 NW JEWELL 41.36N 84.33W
07/13/2016 DEFIANCE OH TRAINED SPOTTER
ESTIMATED 55-60 MPH WINDS. 5 LARGE TREES
DOWNED-NO ESTIMATE ON SIZE/HEALTH. TREE
BRANCHES BLOWN DOWN-APPROXIMATELY 6 INCHES
IN DIAMETER.
0650 PM TSTM WND DMG 3 W HUDSON LAKE 41.72N 86.58W
07/13/2016 LA PORTE IN 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN ACROSS
THE NORTH AND NORTHEAST PART OF THE COUNTY.
SPECIFIC ROADS KNOWN WERE CR 600 E AND CR
650 E. TIME WAS LIKELY BETWEEN 630 PM EDT
AND 7 PM EDT.
0622 PM TSTM WND DMG 2 W RIVARE 40.82N 84.88W
07/13/2016 ADAMS IN EMERGENCY MNGR
MINOR ROOF DAMAGE TO A HOUSE.
0622 PM TSTM WND DMG DECATUR 40.83N 84.93W
07/13/2016 ADAMS IN EMERGENCY MNGR
LARGE LIMBS DOWNED. STRUCTURAL DAMAGE ON
SIDING OFF A HOME. WINDS ESTIMATED AT 55-60
MPH.
0622 PM TSTM WND DMG 1 ENE DECATUR 40.84N 84.91W
07/13/2016 ADAMS IN EMERGENCY MNGR
SEVERAL REPORTS OF DOWNED TREE LIMBS IN
DECATUR, A FEW ROTTEN. SOME UP TO 8" IN
DIAMETER. THERE WAS AN UPROOTED EVERGREEN.
DAMAGE TO LIMBS AT BELMONT HIGH SCHOOL.
0545 PM TSTM WND DMG DECATUR 40.83N 84.93W
07/13/2016 ADAMS IN TRAINED SPOTTER
MEDIUM SIZED TREE LIMBS DOWNED.
APPROXIMATELY 4 TO 6 INCHES IN DIAMETER.
LIMBS APPEARED HEALTHY.
0545 PM HAIL DECATUR 40.83N 84.93W
07/13/2016 M0.75 INCH ADAMS IN TRAINED SPOTTER
0522 PM HAIL 3 SSE CURRYVILLE 40.74N 85.04W
07/13/2016 E0.75 INCH ADAMS IN TRAINED SPOTTER
ESTIMATED BIGGER THAN 0.5 INCH DIAMETER HAIL
BUT LESS THAN 1".
&&
NWS NORTHERN INDIANA
IRIS SYSTEMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:09 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Jul 13, 8:32 PM EDT | Special Weather Statement | IWX | Fulton, Miami, Pulaski | 28 min |
| Jul 13, 8:43 PM EDT | Special Weather Statement | IWX | Steuben | 47 min |
| Jul 13, 8:59 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall, Whitley | 46 min |
| Jul 14, 4:02 AM EDT | Beach Hazards Statement | IWX | 11 hr |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.